Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 48, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 15, 2022, 3:36 PM MDT for 11 counties in Colorado. It took effect at May 16, 2022, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2022, 3:36 PM MDT (21:36 UTC)
- In effect from
- May 16, 2022, 12:00 PM MDT
- Expired
- May 16, 2022, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 146 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.6 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3137 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204 WWUS85 KPUB 152136 CCA RFWPUB URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Pueblo CO 336 PM MDT Sun May 15 2022 ...A Red Flag Warning has been issued from Noon until 8 PM MDT on Monday for gusty winds and low relative humidity values for fire weather zones 222, 223, 224, 225, 229 and 230 which includes the San Luis Valley, the Eastern San Juan and La Garita Mountains, the southeast mountains, and Fremont, Huerfano and western Las Animas counties... COZ222-224-225-229-230-161300- /O.UPG.KPUB.FW.A.0041.220516T1800Z-220517T0200Z/ /O.NEW.KPUB.FW.W.0048.220516T1800Z-220517T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 336 PM MDT Sun May 15 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...224...225... 229 AND 230... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 222...224...225...229 and 230. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ223-161300- /O.NEW.KPUB.FW.W.0048.220516T1800Z-220517T0200Z/ Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- 336 PM MDT Sun May 15 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 223... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Monday. * Affected Area...Fire Weather Zone 223. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
310 WWUS85 KPUB 160929 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 329 AM MDT Mon May 16 2022 ...A Red Flag Warning remains in effect from Noon until 8 PM MDT on Monday for gusty winds and low relative humidity values for fire weather zones 222, 223, 224, 225, 229 and 230 which includes the San Luis Valley, the Eastern San Juan and La Garita Mountains, the southeast mountains, and Fremont, Huerfano and western Las Animas counties... COZ222>225-229-230-170130- /O.CON.KPUB.FW.W.0048.220516T1800Z-220517T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 329 AM MDT Mon May 16 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...223...224...225...229 AND 230... * Affected Area...Fire Weather Zones 222...223...224...225... 229 and 230. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. * Additional Impacts...Isolated dry lightning will be possible along with erratic gusty outflow winds, particularly across Huerfano and western Las Animas counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
812 WWUS85 KPUB 162042 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 242 PM MDT Mon May 16 2022 ...A Red Flag Warning remains in effect until 8 PM MDT on Today for gusty winds and low relative humidity values for fire weather zones 222, 223, 224, 225, 229 and 230 which includes the San Luis Valley, the Eastern San Juan and La Garita Mountains, the southeast mountains, and Fremont, Huerfano and western Las Animas counties... COZ222>225-229-230-170200- /O.CON.KPUB.FW.W.0048.000000T0000Z-220517T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 242 PM MDT Mon May 16 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...223...224...225...229 AND 230... * Affected Area...Fire Weather Zones 222...223...224...225... 229 and 230. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. * Additional Impacts...Isolated dry lightning will be possible along with erratic gusty outflow winds, particularly across Huerfano and western Las Animas counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
813 WWUS85 KPUB 170151 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 751 PM MDT Mon May 16 2022 ...The Red Flag Warning will expire at 8 pm this evening for fire weather zones 222...223...224... 225...229 AND 230, which includes the San Luis Valley, the Eastern San Juan and La Garita Mountains, the southeast mountains, and Fremont, Huerfano and western Las Animas counties... COZ222>225-229-230-170300- /O.EXP.KPUB.FW.W.0048.000000T0000Z-220517T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Eastern San Juan Mountains and La Garita Mountains Including Wolf Creek Pass and Creede- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass-Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 751 PM MDT Mon May 16 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...223...224... 225...229 AND 230... Winds have decreased and humidity values will continue to increase through the evening hours. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 15, 3:28 PM MDT, 8 minutes earlier.
Area forecast discussion, May 15, 3:28 PM MDT, 8 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 328 PM MDT Sun May 15 2022 .SHORT TERM...(This evening through Monday) Issued at 240 PM MDT Sun May 15 2022 Key message: 1) Red Flag Conditions return to the southeast mountains, the eastern San Juan and La Garita Mountains, the San Luis Valley and the srn I-25 corridor on Monday. Finally seeing some moderate cumulus build-up over the mountains this afternoon, as mid level moisture levels have crept up slightly across the area. However, have yet to see any lightning or much in the way of reflectivity with convection today, as lower atmosphere is still fairly dry. Will hold on to very low pops until around 00z, but expect only some briefly gusty/erratic winds to linger into the evening. Overnight, skies clear, with seasonably cool min temps. On Monday, upper ridge flattens slightly as weak upper wave moves through the area in the afternoon. While low/mid level moisture will still be rather meager, the boost in upward motion from the short wave should lead to an increased chance of tsra at most locations, though rainfall will likely be little more than very windy sprinkles along and west of I-25. A few models hint at slightly stronger convection on the plains by late afternoon where sly flow will boost dewpoints into the 40s and surface CAPE up to around 1000 J/KG, though with 0-6km shear only around 20-30 kts, main threat will be near severe wind gusts, as sub-cloud layer looks fairly dry. Overall, combination of gusty/erratic winds and cloud to ground lightning will be conducive to new fire starts, even in areas without a Red Flag Warning. Given increased mixing and strengthening mid-level winds, especially across the srn half of the area, will convert Fire Weather Watch to a Red Flag Warning and add the ern San Juans/La Garitas, as ern slopes will see some downslope enhancement by afternoon. Max temps will again be well above seasonal averages, with readings into the 90s across portions of the southeast plains. .LONG TERM...(Monday night through Sunday) Issued at 240 PM MDT Sun May 15 2022 Key Messages: 1) Precipitation chances will finally increase across our area this week. 2) Thunderstorms, some possibly strong to severe, will be possible over the eastern plains through Wednesday. 3) Critical Fire Weather conditions will ramp up starting Thursday. 4) May see a pattern change Friday into this weekend, with cooler temperatures and the chance for more widespread precipitation. Tuesday-Wednesday... Breezy westerly flow aloft will continue Tuesday-Wednesday. The upper-level ridge will flatten out overhead, and shortwave energy will translate across the area both days. Tuesday will be warm again, with highs over the plains hitting the low-mid 90s, with low- 80s over the higher terrain. With the westerlies aloft, some orographically-induced, high-based showers could be possible over the Central Mountains Tuesday afternoon, but precipitation amounts are expected to be little to none at this time. Tuesday evening, a weak cold front will push down from the north due to lee cyclone development, bringing in some gusty north winds as well as a bit of extra moisture to the area. Isolated to scattered showers and thunderstorms will be possible along the boundary as it moves through, as well as over the Palmer Divide thanks to upsloping winds. Given dry near-surface conditions, storms would likely be high-based, with the main threat being gusty winds, but there is a chance for precipitation out of some of the more persistent cells. Another shortwave will pass through on Wednesday, and temperatures will be 5-10 degrees cooler thanks to the frontal passage Tuesday. With the cooler temps and added moisture, along with the anticipated setup of a weak dryline over the eastern plains, precipitation chances will be increasing across our area, with scattered thunderstorms forming as the shortwave energy moves across the area from west to east, providing the necessary upwards momentum. Current deterministic model solutions are in decent agreement as to the timing and extent of the wave passage, but details on the specifics of the precipitation will become more clear in the coming days. Thursday-Sunday... Widespread Critical Fire Weather conditions are expected to return Thursday-Friday as a broad, positively tilted upper trough moves into our region. The wind maximum will move overhead and stronger gusts will mix down towards the surface. High temps on Thursday will also soar back into the 90s, leading to likely our most critical day of this week. A strong cold front is now expected to push south across our area on Friday, and although gusty winds will also pick up, this front is expected to bring much cooler and more moist air to southern Colorado. Precipitation chances will pick up across our entire CWA, and high temperatures will drop nearly 20 degrees heading into the weekend, with some NBM members coming out even colder. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 240 PM MDT Sun May 15 2022 VFR conditions expected at all taf sites the next 24 hrs. Still a low risk of some gusty and erratic outflow winds until 02z at KALS, as some weak convection drifts eastward off the the San Juans, and at KCOS, where some short range models show isolated convection developing in the vicinity late this afternoon. Clearing then expected overnight with light winds. Better chance for tsra near the terminals on Mon, with again gusty and erratic outflow winds possible. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM MDT Monday for COZ222>225-229- 230. && SHORT TERM...PETERSEN LONG TERM...GARBEROGLIO AVIATION...PETERSEN
Hazardous weather outlook, May 15, 11:29 AM MDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1129 AM MDT Sun May 15 2022 COZ058>089-093>099-161730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1129 AM MDT Sun May 15 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated high based showers and thunderstorms will be possible across the mountains which could produce localized gusty winds up to 40 mph, but little or no rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday Critical Fire Weather conditions will increase again this upcoming week, first across the mountains and valleys, then spreading eastward into the southeast plains late week. Thursday will be the most concerning High Fire Danger day across southern Colorado as gusty west winds increase ahead of another storm system. Isolated thunderstorms will be possible Monday through Wednesday across portions of the southeast mountains and plains. The main risk with thunderstorms will be gusty outflow winds and lightning, but only spotty light rainfall amounts. However, there is the chance for a strong to severe storm or two across the far southeast plains Monday through Wednesday if low level moisture behind a cold front increases sufficiently. Small hail and locally heavy rain will be possible if this occurs. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 10/SIMCOE
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:42 AM MDT | Fire Weather Watch | PUB | Alamosa, Conejos, Costilla, Custer, Fremont, Huerfano and 4 more | 11 hr |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.